Thursday, September 20, 2012
Ask for a doctor's supervision tryig to treat nodular/cystic acne
Our appearance is so much a part of who we are. More than any other animal on this planet, we are visually stimulated and choose our mates accordingly. Unlike any other species on this earth our appearance has deep ramifications on the quality of our lives. Perhaps it is because we feel we can control so much of our appearance. We choose our clothes, our style. Depending on your economic standing you can control the appearance of your body, large breasted, small breasted, a Romanesque proboscis, or a fine point, even abs and tummy tucks. We hire and fire on appearance. Studies have shown that good-looking people earn more for identical jobs as people that are more ordinary to not so handsome earn. What do you do when your own body seems to beat you down?
Nodular acne is not your run of the mill adolescent breakout. It is a deep, often painful breakout of skin lesions, that can leave scars behind. The scares are not just on the skin. Often people who suffer from nodular acne have emotional and social scars as well. Unfortunately, the treatment can be as cruel as the disease.
Isotretinoin is the generic name for Accutane. It is a retinoid. Retinoid drugs resemble vitamin A in structure, and how they affect epithelial skin cells. They also affect cell growth, vision, as well as bone development and the immune system. Isotretinoin is the drug of last resort for sufferers of cystic or nodular acne. Its retinoid properties make it very effective in treating the skins epithelial cells. But the other retinoid affects of the compound make it probably more dangerous to fetus development than thalidomide. Women who choose to use Isotretinoin must also engage in a strict birth control regime or risk having a child with severe birth defects as a result of the drug.
For both male and female, the drug has been linked to ulcerative colitis, a debilitating condition that can leave the individual requiring major surgery to remove the lower bowel. If you are currently using Isotretinoin and are experiencing bloody stools or recurrent diarrhea the you should stop the drug immediately and consult with a physician.
Constant medical supervision can make Accutane an effective treatment for cystic acne, provided the patient follows the doctor’s protocols, and schedules medical follow-ups with the physician.